Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 125, NWS Memphis, TN

June 26, 2016Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 26, 2016, 9:53 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2016, 9:53 PM CDT (02:53 UTC)
Expired
Jun 26, 2016, 10:30 PM CDT
In force
37 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 157 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 2.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1440 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

456 
WUUS54 KMEG 270253
SVRMEG
ARC075-121-270330-
/O.NEW.KMEG.SV.W.0125.160627T0253Z-160627T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
953 PM CDT SUN JUN 26 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 1030 PM CDT

* AT 953 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RAVENDEN...
  OR 11 MILES NORTHWEST OF BLACK ROCK...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  POCAHONTAS...BLACK ROCK...LAKE CHARLES STATE PARK...IMBODEN...
  RAVENDEN...PORTIA...RAVENDEN SPRINGS...ANNIEVILLE...POWHATAN...
  SHARUM...ARBOR GROVE AND BIRDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
      3632 9126 3629 9093 3601 9104 3613 9135
TIME...MOT...LOC 0253Z 287DEG 34KT 3621 9126 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
534 
WWUS54 KMEG 270331
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1031 PM CDT SUN JUN 26 2016

ARC075-121-270340-
/O.EXP.KMEG.SV.W.0125.000000T0000Z-160627T0330Z/
LAWRENCE AR-RANDOLPH AR-
1031 PM CDT SUN JUN 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE AND
SOUTHWESTERN RANDOLPH COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE STILL POSSIBLE
WITH THIS THUNDERSTORM. PLEASE STAY INDOORS WHILE LIGHTNING IS STILL
NEARBY.

LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
      3632 9126 3629 9093 3601 9104 3613 9135
TIME...MOT...LOC 0330Z 287DEG 34KT 3621 9126 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:11 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 26, 7:11 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
711 PM CDT SUN JUN 26 2016

.UPDATE...
Updated for Heat Advisory cancellation and to adjust clouds and
POPS.

&&

.DISCUSSION...

Heat indices have dropped below 105F in the advised
area...therefore the heat advisory was allowed to expire.

Short term models showing scattered convection across Missouri
slowly dissipating this evening...with a storm or two potentially
reaching the far northwest Midsouth counties. In addition...
isolated activity may continue to pop-up further south from
lingering outflow boundaries. Better rain chances for the area
will arrive north of I-40 well after midnight and tomorrow as a
weak front drops south. Have adjusted the overnight rain chances
and cloud cover accordingly.

JAB

&&

.PREV DISCUSSION... /issued 641 PM CDT SUN JUN 26 2016/

UPDATE...

Updated for the 00z Aviation Discussion.

PREV DISCUSSION... /issued 315 PM CDT SUN JUN 26 2016/

The temperature at Memphis International reached 97 degrees again
earlier today before a gust front, associated with thunderstorms
that formed over NE Arkansas and moved into West Tennessee, moved
through Shelby County causing temperatures to quickly decrease
about 10 degrees. These thunderstorms subsided just before they
reached the airport, so barring another pop up storm, Memphis will
remain at 0.60" of rainfall so far through the month of June for
at least one more day. These storms and gust front have provided
relief from the oppressive heat today in the most of the counties
along and north of Interstate 40. However, oppressive temperatures
still exist further east in counties in NE Mississippi and
counties in Tennessee along the Tennessee River. A high
temperature of 100 later today in Tupelo is not out of the realm
of possibilities.

More thunderstorms have formed just west of the Mid-South in
Arkansas. Expect these thunderstorms to move into the MEG CWA
as more showers and thunderstorms form ahead of a surface front
that currently stretches from the Great Lakes to the Southern
Plains continues to approach the Mid-South. The best chances of
rain and storms overnight will be in the western portions of the
Mid-South. The Mid-South will see its best chances of widespread
precipitation in some time tomorrow as the aforementioned front
continues to approach the region. Storms will form ahead and along
the front as it begins to slowly make its way through the Mid-
South during the day tomorrow. Strong storms will be possible
throughout the Mid-South tomorrow but there's more confidence in
strong storms occurring in NE Mississippi tomorrow afternoon
where the atmosphere will have more time to destabilize ahead of
the front. MUCAPE values in this area will range from 2500-3500
j/kg with 0-3 km lapse rates ranging from 7.5 to 8.5 C/km. Some
limiting factors include the lack of shear and -20 degree
temperatures existing at 28,000 ft and above in the atmosphere.
The main threat with any storms tomorrow will be severe winds and
small hail. Flash flooding will also be a threat.

Rain chances will exist through Monday and early Tuesday as the
slow moving front continues to slowly progress through the
region. Added slight chances of showers on Tuesday night to
account for any showers that may form along a secondary front that
will push through. At this point, a heat advisory is not likely
for tomorrow but temperatures and dewpoints could surge ahead of
the front in the eastern portions of the Mid-South resulting in
heat index readings near advisory criteria. Much cooler and drier
air will begin to filter into the Mid-South behind the front. A
steep stagnant upper level high centered over the desert southwest
will keep our region under upper level northwest flow throughout
the upcoming week. Models are in very good agreement of an upper
level disturbance embedded in NW flow aloft will increase rain
chances for the upcoming 4th of July Weekend. However, due to the
unreliability of models 5-8 days out, I wouldn't start cancelingBBQ's
just yet.

JPM3

&&

.AVIATION...

00z TAF Cycle

VFR conditions should prevail through Monday morning with only
isolated convection possible this evening near KTUP and KJBR. Any
evening convection should diminish leaving mostly clear skies
overnight. Winds should remain light tonight as well.

Light west winds should develop Monday morning ahead of a slow
moving cold front approaching from the north. Isolated convection
will be possible ahead of this front in the morning...becoming
more concentrated in coverage by late morning into Monday
afternoon. Tempos for convection have been added along with MVFR
cigs/vsbys at all sites. Gusty winds will be be possible in any
convection otherwise expect winds to become northerly behind the
frontal passage/convective outflow Monday afternoon.

JLH

&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 26, 6:56 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
656 PM CDT SUN JUN 26 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-280200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
656 PM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOME STRONG STORMS ARE POSSIBLE ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:12 PM CDTSpecial Weather StatementMEGCross48 min
Jun 27, 3:35 PM CDTSpecial Weather StatementMEGCrittenden40 min
Jun 27, 3:57 PM CDTSpecial Weather StatementMEGCrittenden48 min
Jun 27, 4:07 PM CDTSpecial Weather StatementMEGPhillips38 min
Jun 27, 4:17 PM CDTFlash Flood WarningMEGCrittenden118 min
Jun 27, 4:38 PM CDTSpecial Weather StatementMEGLee, Phillips67 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.